Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 4, NWS Wakefield, VA
NWS Wakefield, VA issued this beach hazards statement at Jul 22, 2025, 7:53 PM EDT for Currituck County, North Carolina; City of Virginia Beach, Virginia. It took effect at Jul 23, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2025, 7:53 PM EDT (23:53 UTC)
- In effect from
- Jul 23, 2025, 8:00 AM EDT
- Expired
- Jul 23, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Wakefield, VA
The radar
The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
562 WHUS41 KAKQ 222353 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 753 PM EDT Tue Jul 22 2025 NCZ102-VAZ098-230800- /O.NEW.KAKQ.BH.S.0004.250723T1200Z-250724T0000Z/ Eastern Currituck-Virginia Beach- 753 PM EDT Tue Jul 22 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...In North Carolina, Eastern Currituck County. In Virginia, Virginia Beach. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Breaking waves of 3 to 4 ft and high period swell will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
4 follow-up statements
578 WHUS41 KAKQ 230612 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 212 AM EDT Wed Jul 23 2025 NCZ102-VAZ098-231415- /O.CON.KAKQ.BH.S.0004.250723T1200Z-250724T0000Z/ Eastern Currituck-Virginia Beach- 212 AM EDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...In North Carolina, Eastern Currituck County. In Virginia, Virginia Beach. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Breaking waves of 3 to 4 ft and favorable wind direction will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
269 WHUS41 KAKQ 230954 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 554 AM EDT Wed Jul 23 2025 NCZ102-VAZ098-231800- /O.CON.KAKQ.BH.S.0004.250723T1200Z-250724T0000Z/ Eastern Currituck-Virginia Beach- 554 AM EDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...In North Carolina, Eastern Currituck County. In Virginia, Virginia Beach. * WHEN...Through this evening. * IMPACTS...Breaking waves of 3 to 4 ft and a favorable wind direction will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
196 WHUS41 KAKQ 231451 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 1051 AM EDT Wed Jul 23 2025 NCZ102-VAZ098-232300- /O.CON.KAKQ.BH.S.0004.000000T0000Z-250724T0000Z/ Eastern Currituck-Virginia Beach- 1051 AM EDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...In North Carolina, Eastern Currituck County. In Virginia, Virginia Beach. * WHEN...Through this evening. * IMPACTS...Breaking waves of 3 to 4 ft and a favorable wind direction will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ NB
990 WHUS41 KAKQ 240002 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 802 PM EDT Wed Jul 23 2025 NCZ102-VAZ098-240815- /O.EXP.KAKQ.BH.S.0004.000000T0000Z-250724T0000Z/ /O.NEW.KAKQ.BH.S.0005.250724T1200Z-250725T0000Z/ Eastern Currituck-Virginia Beach- 802 PM EDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THURSDAY THROUGH THURSDAY EVENING... ...BEACH HAZARDS STATEMENT HAS EXPIRED... * WHAT...Dangerous rip currents expected. * WHERE...In North Carolina, Eastern Currituck County. In Virginia, Virginia Beach. * WHEN...From 8 AM EDT Thursday through Thursday evening. * IMPACTS...Breaking waves of 3 to 4 ft and a favorable wind direction will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Jul 22, 7:21 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 22, 7:21 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 721 PM EDT Tue Jul 22 2025 .SYNOPSIS... Seasonable temperatures and humidity will continue through Wednesday, with temperatures and humidity again on the rise late this week into the weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As of 720 PM EDT Tuesday... Key Messages: - Pleasant tonight with noticeably less humid conditions. Surface analysis places the front that pushed through yesterday well south of our area this evening. A Canadian high continues to build across our area. Dew points have dropped into the mid 60s, with some sites even recording lower 60s dew points this afternoon. For tonight, mostly clear skies and lighter winds are expected. This combination could lead to some radiational cooling inland which could drop temperatures as low as the lower 60s with the non-zero chance a few areas could see the upper 50s. Otherwise, lows will be in the mid to upper 60s NE and the upper 60s to lower 70s SE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... As of 251 PM EDT Tuesday... Key Message: - Dry and seasonable conditions continue Wednesday with comfortable humidity levels relative to late July. - Temperatures begin to gradually warm up, with increasing humidity levels beginning on Thursday. High pressure across the Northeast will slowly slide offshore through Thursday morning, but will continue to pump in a modified continental airmass across the region before moving into the western North Atlantic. Dew points will remain in the mid to upper 60s, making for a more comfortable airmass across the region. Our brief reprieve from the oppressive heat will gradually come to an end starting on Thursday afternoon. A surface high will build to the SE, which will bring increased moisture back to the region starting Thursday. At the same time, temperatures will start to rebound to above normal in the mid 80s to near 90 degrees as upper ridging builds across the region. Rain-free conditions will continue through at least Thursday night as overall atmospheric moisture will still remain relatively low for this time of year. && .LONG TERM /FRIDAY THROUGH TUESDAY/... As of 251 PM EDT Tuesday... Key Message: - Hot and humid conditions again return Friday through the upcoming weekend, along with low- end chances for afternoon and evening storms this weekend into early next week. The surface high will become anchored in the western North Atlantic Friday and Saturday, resulting in predominantly southerly flow across the area. This will propel temperatures into the lower to mid 90s, with some areas potentially reaching the upper 90s on Saturday. Heat Advisories could make a return as soon as Friday, though the limiting factor will be if the dew points can recover quickly enough. Heat Advisory criteria will likely be met on Saturday with the continued southerly flow and dew points in the mid to upper 70s. With increased atmospheric moisture (PW values between 1.5-2.0") and strong daytime heating expected this weekend into early next week, daily rain chances will return to the forecast. On Sunday, a front will near the area and winds will shift to the W/NW then finally settle on a northerly wind direction. This wind shift will help daytime highs cool down a degree or two. The front will linger north of the area, possibly dipping down across our forecast area on Monday, keeping winds out of the north and temperatures closer to the climatological norm for late July. Additionally, with a large ridge setting up shop over the central CONUS by Sunday into early next week, we will also need to keep an eye on upstream convection with the flow aloft becoming NW. && .AVIATION /23Z TUESDAY THROUGH SUNDAY/... As of 720 PM EDT Tuesday... VFR conditions will prevail at all terminals through the TAF period. Northeast winds diminish a bit for RIC and SBY tonight, remaining 5-10 kt at the other terminals. Winds increase again on Wednesday, potentially gusting 15-20 kt at ORF and ECG late morning into the afternoon. Outlook: Mainly dry conditions persist through Thursday, but there could be isolated/patchy ground fog and/or low stratus with localized flight restrictions early each morning. && .MARINE... As of 251 PM EDT Tuesday... Key Messages: - High risk of rip currents in expected tomorrow across the southern beaches. - Benign marine conditions return across all waters late Wednesday and lasting into next week. Afternoon weather analysis shows 1022mb high pressure building across New England. While to the south a weak broad area of low pressure has developed along the stationary boundary. These two weather systems have created a moderate pressure gradient across the area. In response to the tightening pressure gradient, winds have increased this afternoon out of the NNE between 10 to 15 kt with some gusts above 15kt. Seas this afternoon are between 1 to 2 ft across the bay and 2 to 3 ft across the ocean. Later this evening the high pressure is expected to continue to move off shore and the pressure gradient is expected to tighten slightly. Winds are expected to shift out of the E but remain about the same speed sustained but there maybe a few instances of 20 kt gusts primarily across the southern bay and coastal waters. These conditions are expected to last through tonight and into late Wednesday. Local wind probabilities are not in favor of wind gusts of 18kt or greater across the bay. With the confidence in the forecast and low probs, SCAs have not been issued at this time. Seas this evening will build tonight and tomorrow with wave heights between 1 to 2 ft across the center and northern parts of the bay and 2 to 3ft seas at the mouth and southern bay. Across the ocean, seas are expected to build to 3 to 4 ft across most of the local ocean waters. There is the possibility seas may build to 5 ft across the southern waters by Wednesday morning. There is not enough confidence in these seas building that high at this time and a SCA has not been issued for the southern coastal waters. By late Wednesday, the pressure gradient will weaken across the area and winds will begin to diminish. Winds will be primarily out of the ESE be ~10 kt with instances of wind speeds nearing 15 kt. These conditions will last through Friday. Besides the second surge of winds marine conditions will be benign through the weekend and lasting into next week. A Moderate risk of rip currents continues through this evening across the southern coastal waters with favorable onshore flow and elevated seas. Across the N, winds and seas are less favorable for rip currents and a low risk remains in place. For tomorrow, a High risk of rip currents in expected across the southern beaches. This is due to elevated seas and with shore normal flow. These create the perfect ingredients for rip currents. Across the N, seas are not expected to build as high and winds will be near shore normal but not quite. This will lead to a Moderate risk of Rip currents across the northern beaches. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MAM NEAR TERM...RHR/NB SHORT TERM...NB LONG TERM...NB AVIATION...RHR MARINE...HET
Hazardous weather outlook, Jul 22, 5:44 AM EDT, 14 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 544 AM EDT Tue Jul 22 2025 MDZ021>025-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093- 095>097-099-100-509>525-230945- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Fluvanna-Prince Edward-Cumberland-Goochland- Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland- Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie- Prince George (including Hopewell and Petersburg)-Charles City- New Kent-Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry- James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk- Chesapeake-Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 544 AM EDT Tue Jul 22 2025 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-VAZ098-230945- Eastern Currituck-Virginia Beach- 544 AM EDT Tue Jul 22 2025 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The rip current risk increases on Wednesday to high. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:54 PM EDT | Special Weather Statement | AKQ | Brunswick | 51 min |
Nearby
Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in Virginia, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.